Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 14, 2018, 4:12 PM EDT for Palm Beach County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 14, 2018, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS82 KMFL 142012 SPSMFL Special Weather Statement National Weather Service Miami FL 412 PM EDT THU JUN 14 2018 FLZ067-068-142100- Inland Palm Beach County FL-Metro Palm Beach County FL- 412 PM EDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY UNTIL 500 PM EDT... * At 412 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Royal Palm Beach, or near Wellington. This storm was nearly stationary. * Small hail, funnel clouds, and winds in excess of 45 mph will be possible with this storm. * Locations impacted include... West Palm Beach, Wellington, Palm Beach Gardens, Greenacres, Royal Palm Beach, Haverhill, Royal Palm Estates, Lake Belvedere Estates, Golden Lakes, Loxahatchee Groves, The Acreage, Schall Circle, Plantation Mobile Home Park, Stacey Street, Century Village and Cypress Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2662 8029 2680 8031 2683 8013 2663 8011 TIME...MOT...LOC 2012Z 265DEG 1KT 2672 8022 $$ CWC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 1:59 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 14, 1:59 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Miami FL 159 PM EDT Thu Jun 14 2018 .AVIATION... SHRA/TS are forecast to continue through the evening hours. There is uncertainty if they will continue for the east coast TAF sites. With the current radar, have kept a mention of at TS for all sites this afternoon, trying to time lulls in activity at PBI and FXE, and possible end times for TS at other sites. Activity should diminish this evening with VFR through the night. There may be additional activity tomorrow, however, there is too much uncertainty with timing and location to mention in the TAFS at this time. && .PREV DISCUSSION... /issued 833 AM EDT Thu Jun 14 2018/ UPDATE... This mornings update adjusts PoPs to account for new Hi-res model runs, which bring showers into the forecast for the mainland slightly earlier. Also, new models suggest thunderstorm activity may be more scattered in nature than the last couple of days, as models are showing somewhat less CAPE, with this mornings sounding a couple of hundred joules less than the last couple of mornings. 500mb temps are still around -8C. The Freezing level is 14k ft and PWATs are 1.70 inches, slightly drier than the last couple of days as well. The wind is fairly weak all the way up through 250mb, coming in generally less than 20 kts. Generally, not the most impressive for strong thunderstorms, with downbursts of maybe 40 to 50 mph possible in the strongest storms. Small hail might be possible, but the NCAPE of .14 indicates weak to maybe moderate vertical velocity. The slow movement may make a concern for street flooding in urban areas. In essence, would expect a more sea/lake breeze driven pattern, with storm motion of around 15 kts, give or take a few kts. There may be the possibility of some funnel clouds with the weak flow, with any boundary collisions. Best timing looks to be after 1 pm, and possibly more towards mid afternoon, through the evening hours. PREV DISCUSSION... /issued 416 AM EDT Thu Jun 14 2018/ DISCUSSION... Southeasterly surface flow continues to advect moisture over the FL peninsula. Disorganized convection over the nw Caribbean sea will continue to stream debris clouds across South FL which will keep the temperatures in the upper 80s along the east coast metro areas and low 90s across the interior and west coast each afternoon through Friday. This weather pattern will prevail through Friday with scattered showers and thunderstorms developing during the afternoon sea breeze. Most of the coverage will shift towards the interior during the late afternoon hours. Ridge building over the region this weekend will favor a more easterly flow. With this east flow most of the afternoon convection should be mainly concentrated along the west Gulf coast this weekend as Gulf sea breeze develops. Models suggest a weak back door front moving near the peninsula this weekend. This could have the potential of increasing the chance of showers and thunderstorms across South Florida. There is also a high chance of having SAL reaching the area limiting the potential for rain. This will continue to be monitored as the weekend approaches. Winds will become more easterly through early next week as the upper ridge strengthens over the area. This will keep most of the sea breeze afternoon convection focus over the west Gulf coast. By mid week, winds will shift more southerly as the a tropical disturbance moves westward over the western Caribbean. Most of the deeper moisture could reach South FL by the end of the next week increasing the chance of rain. MARINE... Southeasterly winds are expected to continue across the Atlantic and Gulf coast waters through the end of the week. Scattered showers and thunderstorms will also be possible especially over Lake Okeechobee and the Atlantic waters during the afternoon hours. Seas will generally be 2 feet or less, however, there could be locally higher winds and waves in and around any showers or thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 74 89 74 89 / 30 30 20 30 Fort Lauderdale 76 89 77 89 / 30 30 20 30 Miami 76 88 77 89 / 30 30 20 30 Naples 77 91 78 92 / 20 30 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...13
Hazardous weather outlook, Jun 14, 8:38 AM EDT, 7 hours 34 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 838 AM EDT Thu Jun 14 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 150045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 838 AM EDT Thu Jun 14 2018 ...Thunderstorms Possible Across South Florida Today... ...Waterspouts Possible for the South Florida Atlantic Waters... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms are possible again across the area today. Activity is expected to be more active over interior and Lake region areas this afternoon and early evening. However, the Atlantic metro areas could experience thunderstorm activity at any time during the afternoon hours. The primary threats are lightning, small hail, gusty wind, and localized urban street flooding. Some storms could be strong. Waterspouts: Conditions are favorable for the development of waterspouts over the Atlantic waters including Biscayne Bay. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered thunderstorms are forecast each day, generally along the east coast during the overnight and morning hours, and across the interior and Gulf coast during the afternoons and evenings. The primary threat will be lightning, although gusty winds and locally heavy rain are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jun 14, 11:55 AM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1155 AM EDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM FUNNEL CLOUD 1 WNW NORTH LAUDERDALE 26.23N 80.25W
06/14/2018 BROWARD FL PUBLIC
MEMBER OF THE PUBLIC CALLED TO REPORT A FUNNEL CLOUD
WITH A STORM TO HIS SOUTH. HE WAS AT THE INTERSECTION OF
ATLANTIC AND UNIVERSITY IN CORAL SPRINGS LOOKING SOUTH.
ESTIMATED DISTANCE AWAY WAS 5 MILES TO THE SOUTH.
&&
EVENT NUMBER MFL1800205
KELLYSpecial weather statement, Jun 14, 11:56 AM EDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Miami FL
1156 AM EDT THU JUN 14 2018
FLZ067-068-071>074-168-172>174-141700-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metropolitan Miami Dade FL-
Metro Broward County FL-Far South Miami-Dade County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-Coastal Miami Dade County FL-
1156 AM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 100 PM EDT...
* At 1155 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Whisper Walk to Florida City. Movement was north northwest at 15
mph.
* Small hail, funnel clouds, and winds in excess of 45 mph will be
possible with these storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise,
Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach,
Homestead, Tamarac, Wellington, Margate and Coral Gables.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2653 8003 2633 8003 2597 8013 2528 8041
2527 8040 2526 8043 2525 8043 2525 8045
2550 8077 2678 8029
TIME...MOT...LOC 1555Z 183DEG 12KT 2644 8019 2545 8047
13Special weather statement, Jun 14, 1:10 PM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Miami FL
110 PM EDT THU JUN 14 2018
FLZ073-074-173-174-141815-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
110 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI-DADE COUNTY UNTIL 215 PM
EDT...
* At 109 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Miami
Lakes to near Tamiami to near Country Walk to near Florida City.
They are propagating to the southwest at 10 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph will be
possible with these storms.
* Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead, Coral Gables, South Miami,
Homestead Miami Speedway, Black Point, Homestead General Airport,
Miami Gardens, The Redland, Turkey Point, Kendall, North Miami,
Doral, North Miami Beach, Aventura, Miami Lakes, Hialeah Gardens
and Sunny Isles Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2571 8018 2563 8026 2533 8027 2529 8033
2531 8076 2579 8072 2590 8052 2595 8036
2594 8013
TIME...MOT...LOC 1709Z 048DEG 10KT 2590 8029 2581 8043 2563 8049 2542
8050
13Local storm report, Jun 14, 1:47 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
147 PM EDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLOOD 2 ESE MIAMI SPRINGS 25.81N 80.26W
06/14/2018 MIAMI-DADE FL TRAINED SPOTTER
TRAINED SPOTTER CALLED TO REPORT THAT NW 37TH AVENUE
BETWEEN NW 36TH AND NW 46TH STREETS IS FLOODING AND
IMPASSABLE. SEVERAL SMALLER ROADS IN THE AREA ARE ALSO
FLOODED. RADAR AND OBSERVATIONS IN THE AREA SUGGEST 2 TO
3 INCHES OF RAIN HAS FALLEN.
&&
EVENT NUMBER MFL1800206
KONARIKSpecial weather statement, Jun 14, 4:12 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 412 PM EDT THU JUN 14 2018 FLZ067-068-142100- Inland Palm Beach County FL-Metro Palm Beach County FL- 412 PM EDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY UNTIL 500 PM EDT... * At 412 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Royal Palm Beach, or near Wellington. This storm was nearly stationary. * Small hail, funnel clouds, and winds in excess of 45 mph will be possible with this storm. * Locations impacted include... West Palm Beach, Wellington, Palm Beach Gardens, Greenacres, Royal Palm Beach, Haverhill, Royal Palm Estates, Lake Belvedere Estates, Golden Lakes, Loxahatchee Groves, The Acreage, Schall Circle, Plantation Mobile Home Park, Stacey Street, Century Village and Cypress Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2662 8029 2680 8031 2683 8013 2663 8011 TIME...MOT...LOC 2012Z 265DEG 1KT 2672 8022 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:56 AM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 64 min |
| Jun 14, 1:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 65 min |
| Jun 14, 4:34 PM EDT | Special Weather Statement | MFL | Glades | 41 min |
| Jun 14, 4:57 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.